Alabama, 2005

Flash Flood and Hail in Alabama, June 6, 2005

June 6, 2005 · NWS HUN · 13 events in 6 counties and zones

8 thunderstorm wind, 4 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 6, 10:08 AM CST, 2 minutes earlier.

Area forecast discussion, Jun 6, 10:08 AM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1108 AM CDT MON JUN 6 2005

.DISCUSSION...
VERY SHORT TERM (TODAY)...
BESIDES THE STRONG TO SEVERE ACTIVITY NEAR PICKWICK LAKE...NUMEROUS
SHOWERS AND THUNDERSTORMS HAVE SPROUTED ACROSS THE REMAINDER OF THE
FORECAST AREA. FEEL IT PRUDENT TO RAISE POPS INTO THE NUMEROUS
CATEGORY FOR THE REST OF THE DAY. WILL ALSO AMEND WINDS TO READ
LIGHT WINDS OUTSIDE OF THUNDERSTORMS. REMAINDER OF FORECAST IS
FINE.

DISCUSSION FOR TONIGHT THROUGH THURSDAY WILL BE FORTHCOMING LATER
THIS AFTERNOON.

EARLY EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)...
WE DEFINITELY ARE HEADED INTO THE DITTO DAYS OF SUMMER. THE
UPCOMING WEEKEND WILL FEATURE ISOLATED SHRA/TSRA EACH DAY...WITH A
LULL POSSIBLE SATURDAY/SUNDAY AS AN UPPER RIDGE BUILDS IN. WILL KEEP
TEMPS NEAR CLIMATOLOGY THROUGH THE PERIOD.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Jun 6, 9:08 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1008 AM CDT MON JUN 6 2005

ALZ001>010-016-TNZ076-096-097-061830-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1008 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHWEST
ALABAMA LATE THIS MORNING...AND SPREAD NORTHEAST INTO SOUTHERN
MIDDLE TENNESSEE BY MIDDAY.  FURTHER DEVELOPMENT OR EXPANSION OF
THUNDERSTORMS WILL OCCUR INTO NORTH CENTRAL AND NORTHEAST ALABAMA BY
AROUND MIDDAY INTO EARLY AFTERNOON AS HEATING CONTINUES.  GIVEN
STRONG INSTABILITY AND HIGH MOISTURE CONTENT...ANY OF THE STORMS
WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...ESPECIALLY SINCE THE
STORMS WILL BE SLOW MOVING. IN ADDITION...CLOUD TO GROUND LIGHTNING
AND BRIEF GUSTY WINDS ARE POSSIBLE.  AN ISOLATED BRIEF SEVERE STORM
CANNOT BE RULED OUT...WITH LOCALIZED DAMAGING WIND BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE UPPER LEVEL DISTURBANCE WILL WEAKEN ACROSS THE AREA ON
TUESDAY..BUT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IS
POSSIBLE ONCE AGAIN ACROSS THE REGION.

A TYPICAL SUMMERTIME PATTERN WILL BECOME FIRMLY ESTABLISHED BY
MIDWEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE EACH AFTERNOON THROUGH EARLY EVENING. OTHERWISE...A
CONTINUATION OF THE WARM AND HUMID WEATHER CAN BE EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

KULA

In the hours before

Special weather statement, Jun 6, 9:15 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 AM CDT MON JUN 6 2005

ALZ001-002-061615-
COLBERT-LAUDERDALE-
1015 AM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 11:15 AM...

AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE
EXTENDING FROM IUKA TO 6 MILES WEST OF PHIL CAMPBELL...OR ALONG A
LINE EXTENDING FROM IUKA TO 10 MILES SOUTHWEST OF
RUSSELLVILLE...MOVING NORTHEAST AT 15 MPH.

WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MYNOT.
  ROCK CREEK.
  RIVERTON.
  WATERLOO.
  RED ROCK.
  WRIGHT
  MUSCLE SHOALS.
  FLORENCE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.  STAY INSIDE SHELTER UNTIL THE LIGHTNING THREAT
CEASES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA
Special weather statement, Jun 6, 9:46 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1046 AM CDT MON JUN 6 2005

ALZ001-002-061615-
COLBERT-LAUDERDALE-
1046 AM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT CONTINUES FOR COLBERT AND LAUDERDALE
COUNTIES UNTIL 11:15 AM...

AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PICKWICK DAM TO 9
MILES SOUTHEAST OF WALNUT GROVE TO 5 MILES EAST OF CHEROKEE TO
TUSCUMBIA...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF SAVANNAH
TO 16 MILES WEST OF UNDERWOOD-PETERSVILLE TO 10 MILES WEST OF
SHEFFIELD TO TUSCUMBIA...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WRIGHT.
  TUSCUMBIA.
  MUSCLE SHOALS.
  WHITEOAK.
  THREET.
  FLORENCE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA

The radar

The Columbus AFB radar (KGWX), 125 km away, was scanning. The volume nearest the first event began at 16:08 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
June 6, 10:10 AM CST to 10:12 AM CST
Where
Lauderdale County, 2 mi W of Cloverdale
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.933, -87.800

A few large limbs and power lines were blown down.

Hail, Lauderdale

When
June 6, 10:30 AM CST to 10:34 AM CST
Where
Lauderdale County, Florence
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.800, -87.667

Quarter size hail was reported.

Thunderstorm Wind, Colbert

When
June 6, 10:35 AM CST to 10:37 AM CST
Where
Colbert County, Sheffield
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.767, -87.700

Several small trees were blown down.

Thunderstorm Wind, Lauderdale

When
June 6, 10:38 AM CST to 10:40 AM CST
Where
Lauderdale County, Cloverdale
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.933, -87.767

A large tree was blown down along Highway 10 near Cloverdale.

Thunderstorm Wind, Jackson

When
June 6, 12:20 PM CST to 12:22 PM CST
Where
Jackson County, Hollytree
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.800, -86.250

A few trees were blown down along Highway 65 near Hollytree.

Thunderstorm Wind, Jackson

When
June 6, 12:20 PM CST to 12:22 PM CST
Where
Jackson County, Section
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.583, -85.983

A tree was blown down along County Road 337.

Thunderstorm Wind, Madison

When
June 6, 12:45 PM CST to 12:47 PM CST
Where
Madison County, Harvest
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.850, -86.767

A couple of trees were blown down at Key Road and Carroll Road.

Thunderstorm Wind, Morgan

When
June 6, 12:50 PM CST to 12:52 PM CST
Where
Morgan County, 2 mi SW of Somerville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.450, -86.817

A few small trees were blown down on Brindley Mountain.

Flash Flood, Madison

When
June 6, 1:08 PM CST to 1:38 PM CST
Where
Madison County, Meridianville
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.850, -86.567

Several inches of water covered the roads in Meridianville.

Hail, Dekalb

When
June 6, 1:10 PM CST to 1:15 PM CST
Where
Dekalb County, 6 mi W of Fyffe
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.450, -86.017

Penny size hail was reported in Bucks Pocket State Park.

Hail, Jackson

When
June 6, 1:10 PM CST to 1:15 PM CST
Where
Jackson County, 4 mi SE of Langston
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.500, -86.033

Penny size hail was reported in Bucks Pocket State Park.

Hail, Dekalb

When
June 6, 1:43 PM CST to 1:47 PM CST
Where
Dekalb County, Geraldine
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.350, -86.000

Nickel size hail was reported.

Thunderstorm Wind, Dekalb

When
June 6, 1:55 PM CST to 1:57 PM CST
Where
Dekalb County, Geraldine
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.350, -86.000

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459884, 5459885, 5459886, 5459887, 5459888, 5459889, 5459890, 5459891, 5459892, 5459893, 5459894, 5459895, 5459896.